Alert archive / Florida / Flood Watches in 2016
Flood Watch 5, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Jun 8, 2016, 4:53 AM EDT for Okeechobee County, Osceola County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2016, 4:53 AM EDT (08:53 UTC)
- Expired
- Jun 8, 2016, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
023 WGUS62 KMLB 080853 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 453 AM EDT WED JUN 8 2016 ...FLOOD WATCH FOR SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA THROUGH THIS EVENING... FLZ047-053-054-058-059-064-090000- /O.NEW.KMLB.FA.A.0005.160608T0853Z-160609T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN...VERO BEACH... BASINGER...FORT DRUM...OKEECHOBEE...PORT SAINT LUCIE... FORT PIERCE...HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART 453 AM EDT WED JUN 8 2016 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...INDIAN RIVER...MARTIN...OKEECHOBEE... OSCEOLA...SOUTHERN BREVARD COUNTY AND ST. LUCIE. * THROUGH THIS EVENING * DEEP TROPICAL MOISTURE WILL LINGER ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA SOUTH OF A FRONTAL TROUGH THAT WILL PROVIDE A FOCUS FOR A HIGH COVERAGE OF SHOWERS AND SCATTERED STORMS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 3 TO 5 INCHES IN AREAS WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS. * HEAVY RAINFALL MAY CAUSE FLOODING OF STREETS AND LOW- LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE ACROSS FLOODED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 15
1 follow-up statement
022 WGUS62 KMLB 082337 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 737 PM EDT WED JUN 8 2016 FLZ047-053-054-058-059-064-090045- /O.EXP.KMLB.FA.A.0005.000000T0000Z-160609T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN...VERO BEACH... BASINGER...FORT DRUM...OKEECHOBEE...PORT SAINT LUCIE... FORT PIERCE...HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART 737 PM EDT WED JUN 8 2016 ...FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING... THE FLOOD WATCH FOR BREVARD, OSCEOLA, OKEECHOBEE, INDIAN RIVER, ST. LUCIE, AND MARTIN COUNTIES WILL EXPIRE AT 8 PM EDT THIS EVENING. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE SPACE AND TREASURE COASTS, HOWEVER, THE THREAT FOR FLOODING HAS DIMINISHED. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE DAY ON FRIDAY. $$ ULRICH
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 8, 4:40 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 8, 4:40 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
440 AM EDT WED JUN 8 2016
.DISCUSSION...
Today-Tonight...Sfc trof trailing from former T.S. Colin bisects the
Fl Peninsula this mrng...while a frontal trof over the Deep
South/Mid Atlc has suppressed the Atlc Ridge axis into the Cuba and
the NW Carib. Sat pics reveal a sharp moisture boundary along and S
of the sfc trof. Evng soundings display the difference as well with
PWAT values at KJAX-KTAE btwn 1.00"-1.25"... increasing to arnd
2.25" at KXMR-KTBW...then to arnd 2.50" at KMFL/KEYW. Latest radar
imagery shows pockets of shras dvlpg along U.S. HWY 192...most
likely the demarcation of the sfc bndry.
While the lcl airmass is nearly saturated...overall instability is
middling. H70 temps btwn 10C-11C are quite warm for early
summer...combined with H50 temps aob -4C mid lvl lapse rates are
only 5.0-5.5C/KM thru the lyr. H85-H70 lapse rates btwn 3.0-4.0C/KM
are even less impressive. However...RAP40 analysis does reveal a
small knuckle of intense H85-H50 vorticity btwn wrn Cuba and the SW
FL coast that could significantly enhance mid lvl dynamic support
should it drift much further N...a distinct possibility give the
position of the Atlc ridge axis is generating a deep W/SW steering
flow acrs the region.
Precip distribution will increase markedly acrs the sfc trof bndry.
Sct shras/isold tsras acrs Volusia/N Lake....nmrs shras/sct tsras
acrs S Lake/Orange/Seminole/N Brevard...wdsprd shras/sct tsras from
Osceola/S Brevard swd. Convective temps generally in the M80s
suggest precip will initialize along the sfc trof arnd midday if not
earlier. Will extend the Flood Watch thru 00Z tonight for the srn
half of the CWA as shra/tsras will be capable of generating lcl
heavy rain. Precip diminishing arnd sunset with the loss of diurnal
heating...bcmg a slgt chc of shras areawide by late evng as the cold
front over the Deep South presses into N FL and shunts the sfc trof
back into the Lake-O region.
Cloud/rain coverage will combine to keep max temps near avg
(U80s/L90s). Mcldy skies overnight will combine with light S/SW
winds to keep min temps in the M70s...arnd 5F abv avg.
Thu...GFS and ECMWF models indicate weak area of low pressure will
slide east of E Central FL along a trough boundary that will lie
across areas from srn Osceola to near Sebastian Inlet. Deep moisture
south of the trough axis will continue across srn sections with the
GFS indicating anomalously high PWAT values from 2.3 to 2.5 inches.
This should lead to another day with high coverage of showers and
storms across srn areas with lower POPs in the 20-40 pct range
across nrn sections...lowest along the Volusia coast where the east
coast sea breeze will move inland in the afternoon. Highs will reach
the upper 80s srn sections with higher precip coverage and near
90/lower 90s for nrn areas.
Fri...Frontal trough extending from low pressure well offshore
should reach across srn sections on Friday and continue to be a focus
for locally heavy rainfall from far srn Osceola/Indian River
counties south to Okeechobee, St Lucie and Martin counties. Guidance
is indicating winds will become onshore north of the frontal trough
with lowering moisture levels, especially across far nrn sections.
Highest POPs will be across srn sections around 60 percent with 30-
40 percent shower/thunderstorms chances from Orlando to Titusville
northward.
Sat-Sun...Mid level ridge building over the ern Gulf this weekend
with NW flow aloft and low level onshore flow will lower rain
chances into Sunday. For Saturday...will keep scattered afternoon
showers and storms across the interior and srn sections where deeper
moisture will linger before the deepest moisture is shunted toward
far S FL on Sunday. Highs in the upper 80 to around 90 Saturday will
warm to 90 to 95 on Sunday with lower readings along the east coast
with developing onshore flow and some mid 90s over the interior
expected.
Mon-Wed...GFS indicates a weak frontal trough dropping south toward
the area Monday and dissipating into mid week. Generally NW flow
aloft with mid level ridge west of the area will keep enough
moisture for daily scattered sea breeze driven showers/storms that
should tend to focus over the interior by late afternoon each day.
Shower/storm coverage will be mainly in the scattered range with
highs near 90 along the coast and lower to mid 90s for the interior.
&&
.AVIATION...
Sfc Winds: Thru 08/14Z...coastal sites S of KTIX S/SW 3-5KTS...
elsewhere vrbl AOB 3KTS. Btwn 08/14Z-08/17Z...N of KMLB-KISM bcmg
E/NE 6-9KTS...S of KMLB-KISM bcmg S/SE 8-12KTS. Btwn 09/01-
09/04Z...coastal sites S of KTIX bcmg SW 4-7KTS...elsewhere bcmg
vrbl AOB 3KTS.
Vsbys/WX/Cigs: Thru 08/14Z...S of KTIX-KLEE slgt chc brief MVFR
shras. Btwn 08/14Z-08/17Z...chc of MVFR shras all sites. Btwn 08/17Z-
08/24Z...S of KTIX-KISM wdsprd MVFR shras/sct IFR tsras/slgt chc
LIFR tsra with sfc G35KTS...Btwn KEVB-KLEE-KISM-KTIX nmrs MVFR
shras/sct IFR tsras/slgt chc LIFR tsras with sfc G35kts...N of KEVB-
KLEE sct MVFR shras/isold IFR tsras. Btwn 09/00Z-09/04Z....S of KTIX-
KISM chc MVFR shras/slgt chc IFR tsras...N of KTIX-KISM slgt chc
mvfr shras. Aft 09/04Z...slgt chc MVFR shras all sites.
&&
.MARINE...
Today-Tonight...Boating conditions greatly improved over most of the
lcl Atlc in the wake of Colin. Light to gentle SWrly breeze over
most of the area...though a slightly tighter sfc pgrad in the vcnty
of the nrn Bahamas may maintain a gentle to moderate breeze over the
offshore Treasure Coast waters for a few more hrs. Today...winds
bcmg variable due to a weak sfc trof extending from Cape Canaveral
to Tampa Bay...S of the axis a light to gentle S/SE breeze...N of
the axis a light to gentle E/NE breeze. Winds bcmg a gentle to
moderate Srly breeze overnight. Seas 2-3FT nearshore and 3-4FT
offshore...subsiding to AOB 2FT nearshore and 2-3FT offshore.
Thu-Sun...Frontal trough across the srn waters into late week will
be a a focus for higher coverage of shower/storms south of Sebastian
Inlet. Onshore flow will develop north of the trough axis on Friday
with onshore flow developing across the waters Saturday. Winds will
remain generally 10-15 KT or less with seas mainly in the 2-3 ft
range.
&&
.CLIMATE...
Vero Beach recorded a record warm minimum temperature of 79 on
Tuesday, June 7th. This breaks the previous warm low of 77 in 2008.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 75 88 73 / 40 20 40 20
MCO 92 75 90 73 / 60 20 50 20
MLB 87 76 87 74 / 80 40 60 20
VRB 86 75 87 73 / 80 40 70 30
LEE 92 75 91 75 / 40 20 40 20
SFB 91 75 91 74 / 50 20 50 20
ORL 92 75 90 74 / 60 20 50 20
FPR 86 75 87 72 / 80 50 70 30
&&
.MLB Watches/Warnings/Advisories...
FL...Flood Watch through this evening for Indian River-Martin-
Okeechobee-Osceola-Southern Brevard County-St. Lucie.
AM...None.
&&
Short Term/Aviation...Bragaw
Long Term/Impact WX...VolkmerHazardous weather outlook, Jun 7, 9:20 AM EDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EDT TUE JUN 7 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 920 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... WEST SOUTHWEST FLOW IS FORECAST ACROSS EAST CENTRAL FLORIDA TODAY AS TROPICAL STORM COLIN PULLS FARTHER AWAY FROM THE AREA. DEEP TROPICAL MOISTURE WILL COMBINE WITH DAYTIME HEATING TO ALLOW SOME TRAILING RAINBANDS WITH LOCALLY HEAVY RAINFALL...OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS TO 35 TO 45 MPH. THE HIGHEST COVERAGE OF STORMS IS EXPECTED FROM AROUND ORLANDO AND TITUSVILLE SOUTH TO LAKE OKEECHOBEE AND THE TREASURE COAST. .FLOOD IMPACT... DEEP TROPICAL MOISTURE WILL REMAIN OVER EAST CENTRAL FLORIDA TODAY INTO THIS EVENING WITH BANDS OF RAIN BRINING HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES TO MANY AREAS. LOCAL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE IN AREAS WHERE SHOWERS AND STORMS TRAIN ACROSS THE SAME LOCATIONS. HEAVY RAIN MAY BRING LOCALIZED FLOODING WITH INUNDATION OF LOW LYING AND POOR DRAINAGE LOCATIONS. A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH THIS EVENING. .RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY WITH AN EAST SWELL ACROSS THE ATLANTIC WATERS. ALWAYS SWIM NEAR A LIFE GUARD AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SOME HEAVIER SHOWERS AND LIGHTNING STORMS WILL HAVE THE POTENTIAL TO PRODUCE 35 KNOT GUSTS TODAY AS THEY MOVE FROM THE MAINLAND TOWARD THE ATLANTIC WATERS THROUGH THE DAY. .WIND AND SEA IMPACT... TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED AND SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS ALL EAST CENTRAL FLORIDA WATERS TODAY. HAZARDOUS WINDS AND SEAS WILL CONTINUE INTO EARLY TO MID AFTERNOON BEFORE BEGINNING TO DECREASE LATER THIS AFTERNOON INTO TONIGHT. SMALL CRAFT OPERATORS MAY NOT WANT TO VENTURE FAR FROM PORT ON THE OPEN ATLANTIC UNTIL WINDS AND SEAS SUBSIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT OF LOCALLY HEAVY RAINFALL AND FLOODING CONCERNS WILL CONTINUE ACROSS EAST CENTRAL FLORIDA, ESPECIALLY FROM OSCEOLA AND BREVARD COUNTIES SOUTHWARD, THROUGH LATE WEEK AS DEEP MOISTURE WILL REMAIN ENTRENCHED ACROSS THE SOUTHERN HALF OF THE FLORIDA PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE AS NEEDED SHOULD ANY FLOOD WARNINGS BE ISSUED TODAY. PLEASE RELAY ANY REPORTS OF ROAD FLOODING ALONG WITH RAINFALL REPORTS OF TWO INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:13 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 92 min |
| Jun 8, 1:19 PM EDT | Areal Flood Advisory | MLB | Brevard | 86 min |
| Jun 8, 1:58 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River | 2 hr |
| Jun 8, 2:16 PM EDT | Special Weather Statement | MLB | Indian River | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.